MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE WHISPER GUIDE WIRES
Catalog Number 1005357H
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties or patient effect.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a distal circumflex artery lesion.A ht whisper guide wire was advanced and retracted with resistance noted with the impella device.The tip of the whisper guide wire sheared off in the circumflex artery during intervention.The physician determined the risk of perforation was too high therefore no attempts were made to snare the separated portion of the guide wire.The distal end of the guide wire remains embedded in the circumflex artery.Kissing balloons and another whisper guide wire were used to complete the procedure.There were no adverse patient sequela and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
B5 - describe event or problem: updated.D9, h3: device returning update from no to yes.Attached: medwatch report #mw5153428.A visual inspection as performed on the returned device.The reported material separation was confirmed.The reported difficult to advance and remove could not be tested due to the device condition.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties or patient effect.The separation portion of the guide wire remains embedded in the lesion.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a distal circumflex artery lesion.A ht whisper guide wire was advanced and retracted with resistance noted with the impella device.The tip of the whisper guide wire sheared off in the circumflex artery during intervention.The physician determined the risk of perforation was too high therefore no attempts were made to snare the separated portion of the guide wire.The distal end of the guide wire remains embedded in the circumflex artery.Kissing balloons and another whisper guidewire were used to complete the procedure.There were no adverse patient sequela and there was no clinically significant delay in the procedure.No additional information was provided.Medwatch report #mw5153428 states: impella insertion and removal procedure; intervention guide wire broke-off during removal from distal circumflex branch but was not causing issues; therefore, did not attempt to retrieve.Whisper ms 0.014".

Brand Name
HI-TORQUE WHISPER GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18727335
Report Number2024168-2024-01925
Device Sequence Number6235267
Product Code DQX
UDI-Device Identifier08717648037801
UDI-Public(01)08717648037801(17)250430(10)3053171
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number1005357H
Device Lot Number3053171
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPELLA DEVICE
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexMale
Patient Weight104 KG